Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 5, 2021

NWS Midland/Odessa, TX issued this special weather statement at Jun 5, 2021, 3:40 PM CDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 3:40 PM CDT (20:40 UTC)
Expired
Jun 5, 2021, 4:30 PM CDT
In force
50 min
Issued by
NWS Midland/Odessa, TX

The radar

The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS84 KMAF 052040
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
340 PM CDT Sat Jun 5 2021
 
TXZ277>279-052130-
Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
340 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...
SOUTHEASTERN JEFF DAVIS AND EASTERN PRESIDIO COUNTIES UNTIL 430 PM
CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving southeast at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alpine, Camp Mitre Peak, Alpine-Casparis Municipal Airport and
Paisano Pass.

LAT...LON 3041 10396 3060 10359 3020 10338 3009 10374
TIME...MOT...LOC 2040Z 325DEG 7KT 3034 10370 

$$

87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 2:19 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 5, 2:19 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
219 PM CDT Sat Jun 5 2021

.DISCUSSION...

Pleasant temperatures will only last through today as highs will
stay in the upper 80s to low 90s across the area. Thunderstorms
are likely to form over the higher terrain but a lack of shear and
instablilty will hamper severe weather. The dryline will advance
eastward tomorrow promoting downsloping winds, out west, which
will warm much of the area into the upper 90s and 100s in Rio
Grande and Pecos River Valley. If the dryline pushes further east
we could temps near 100 in the Permian Basin. An upper lvl low
over the Red River, in north central Texas, will trudge
northeastward over the Ozarks bringing upper lvl northwest flow
over the Southern Plains by Sun. Upper lvl northwest flow
increases precip chances over se NM and northern portions of the
Permian Basin Sunday night into Monday morning. A MCS is likely to
form as a shortwave makes its way across se NM and West Texas Mon
morning, but majority of the precip will stay to the east of the
area. The precip in our area will be high based in nature with a
few showers and thunderstorms possible, after that the switch for
rain is likely to turn off for a while. An upper lvl ridge will
build in over the plains Tue bringing hot temperatures into the
area. Temps at MAF could reach 100 by Tue being the first 100
degree day this year. Low temperatures will stay elevated this
week as well, hoovering in the upper 60s to low 70s across the
area. A strong upper lvl low will move into the Pacific NW causing
the upper lvl ridge to tilt into a negative orientation by
Thu/Fri. As a result of extended upper lvl ridging portions of the
region will stay hot and dry throughout this week. Strong LLTR
will support temperatures to stay in the upper 90s to low 100s
Tue-Fri across the region with the Rio Grande hitting +110. Summer
has officially made a return to West Texas and southeast New
Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     65  91  67  93 /   0   0  10   0
Carlsbad                       66  99  68 101 /  20  10  10   0
Dryden                         68  99  72 101 /   0   0  10   0
Fort Stockton                  67 100  71 102 /   0   0  10   0
Guadalupe Pass                 65  94  67  92 /  10  10   0   0
Hobbs                          62  94  66  97 /  10  10  20   0
Marfa                          59  94  61  95 /  10   0   0   0
Midland Intl Airport           66  94  69  97 /   0   0  10   0
Odessa                         66  94  69  98 /   0   0  10   0
Wink                           66 100  69 103 /  10   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

10/89
Hazardous weather outlook, Jun 5, 1:49 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
149 PM CDT Sat Jun 5 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-061900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
149 PM CDT Sat Jun 5 2021 /1249 PM MDT Sat Jun 5 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible mainly over the Davis and Guadalupe
Mountains. Any storms that do develop will be accompanied by
frequent lightning, small hail, gusty winds, and brief, heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 5, 3:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
340 PM CDT Sat Jun 5 2021

TXZ277>279-052130-
Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
340 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...
SOUTHEASTERN JEFF DAVIS AND EASTERN PRESIDIO COUNTIES UNTIL 430 PM
CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving southeast at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alpine, Camp Mitre Peak, Alpine-Casparis Municipal Airport and
Paisano Pass.

LAT...LON 3041 10396 3060 10359 3020 10338 3009 10374
TIME...MOT...LOC 2040Z 325DEG 7KT 3034 10370

87

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:23 PM CDTSpecial Weather StatementMAF52 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.